MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 SELF-EXPANDING BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 SELF-EXPANDING BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G32006
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # : k182980.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Device evaluation: the zib6-40-10.0-60 device of lot number c1482126 involved in this complaint was not available for evaluation.With the information provided, a document based investigation was conducted.Lab evaluation ¿ n/a.Document review: prior to distribution zib6-40-10.0-60 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zib6-40-10.0-60 of lot number c1482126 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1482126.It should be noted that the instructions for use state the following: ¿multiple stent placement in relation to the lesion site, the distal area of narrowing should be stented first, followed by the proximal locations (i.E., a second stent should be placed proximally to the previously placed stent).¿ the japanese packaging insert (c-ci0405d11) supplied with the device complies with mhlw law no.84 of 2013 which avoids including information that is not specific to the medical device or that which is basic knowledge already understood by the healthcare professional, to ensure to accurately convey all the information that is important for the user.Image review ¿ n/a.Root cause review: a definitive root cause could not be determined from the available information.A possible root cause could be attributed to the user attempting the advance the final stent through the two previously placed stents.From the information provided it is known that the user deployed the stents from the proximal side of the lesion to the distal side rather than deploying the most distal stent first.It is possible that this caused and/or contributed to the inability to advance the delivery system in order to deploy the third and final stent.Summary: the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Terumo's radifocus 0.035" wire guide was inserted in a pre-existng 8fr drainage catheter.The wire guide passed through the stenosis, so the drainage catheter was removed from the body and medikit's 6fr supar sheath advanced over the wire guide.Then, zib6-40-10.0-80, zib6-40-10.0-50, zib6-40-10.0-40 were placed in this order from the proximal side.After that the user attempted to advance zib6-40-10.0-60/lot c1482126 but the delivery system got caught by the edge of the proximal stent(zib6-40-10.0-80) and it did not advance any further.The user tried some ways(change wire guides etc.) to advance the delivery system but it did not advance at all.The user decided not to place zib6-40-10.0-60 and finished the procedure.There have been no adverse effects to the patient reported.

Brand Name
ZILVER 635 SELF-EXPANDING BILIARY STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8771331
Report Number3001845648-2019-00309
Device Sequence Number1999212
Product Code FGE
UDI-Device Identifier10827002320069
UDI-Public(01)10827002320069(17)210514(10)C1482126
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2021
Device Model NumberG32006
Device Catalogue NumberZIB6-40-10.0-60
Device Lot NumberC1482126
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/09/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2019
Initial Report FDA Received Date07/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age82 YR